Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have been taking ofloxacin for a UTI. Have stomach cramps and diarrhea. Can I skip it for a day?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have been taking ofloxacin for a UTI it's giving me stomach cramps and diarrhea I have to take an all day airplane trip can I skip thr Ofloxacin for one day? I am taking probiotics.
Posted Wed, 23 May 2012 in Medicines and Side Effects
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
Ofloxacin is an antibiotic and it's usually taken every 12 hourly.
If the antibiotic dose is missed once it can be continued from the next dose in the same way as per prescription.However missing more than one dose may not ensure complete treatment and can give rise to resistance among the bacteria causing uti.
So it's advisable to continue the antibiotic course fully even if your symptoms of uti are in control.
As for the sideeffects you can minimise the diarrhoea by taking combination of probiotics and anti diarrhoea agents. The cramps can be minimised by taking antispasmodics like dicyclomine.
Hence it's best you inform your treating physician if you wish to discontinue the treatment for a day so that apropriate alternative treatment can be started.
As of now I would advise you to continue your dose and take probiotics and antispasmodics for some symptomatic relief.
Hope this answers your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor